MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630209B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient information and event date were not provided at the time of this report.Additionally, the device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The device instructions for use warnings section indicates, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire." the complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, clinical and/or procedural factors appear to have impacted on the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: per email, it was reported that: the guidewire broke during a procedure.A small piece of it was in the patient thankfully staff were able to get the small piece out.
 
Additional Manufacturer Narrative
Complaint device received (b)(6) 2021.Device evaluation: as received, the specimen consisted of one-1 each hydro gw std an 150-038; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented melt damage to the polymer jacket and metallic core wire located 3.20 to 4.40cm from the distal tip while the specimen device was under tension resulting in a core wire separation 3.85cm from the distal tip and a large radius bend over the 10.25cm proximal of the core wire separation.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted above, the specimen presented melt damage to the polymer jacket and metallic core wire located 3.20 to 4.40cm from the distal tip while the specimen device was under tension resulting in a core wire separation 3.85cm from the distal tip and a large radius bend over the 10.25cm proximal of the core wire separation.The melt and separation damage to the specimen appeared consistent with contact with a laser beam or a cautery tool.There is nothing in the manufacturing process that could cause the damage presented by the specimen.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The device instructions for use warnings section indicates: -use extreme care when using a laser, making sure to avoid contact with the zipwire hydrophilic guidewire.Direct contact may cause damage to the wire and/or sever the wire.-manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking separation of the zipwire hydrophilic guidewire's tip damage to the catheter or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.Mulitple attempts have been made to obtain additional event and patient information from the end-user.At the time of this report, no additional information has been received.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and or procedural factors have contributed to the event as reported.If any further information is received, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key11726609
Report Number2126666-2021-00012
Device Sequence Number17117314
Product Code EYA
UDI-Device Identifier08714729761785
UDI-Public08714729761785
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberM006630209B1
Device Catalogue Number630-209B
Device Lot Number5705116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1